Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 5:28 PM EDT for 4 counties in Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 11, 2021, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
Counties Clark County, KY, Fayette County, KY, Jessamine County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WWUS83 KLMK 112128
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
528 PM EDT Fri Jun 11 2021
KYZ041-042-048-049-056-057-112215-
Bourbon-Fayette-Jessamine-Clark-Madison-Garrard-
528 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRARD...CENTRAL
CLARK...JESSAMINE...SOUTH CENTRAL BOURBON...MADISON AND FAYETTE
COUNTIES...
At 527 PM EDT, a strong thunderstorm was located 7 miles southeast of
Veterans Park, moving south at 20 mph.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Lexington, Richmond, Nicholasville, Winchester, Cardinal Hill,
Cadentown, Fayette Mall, Veterans Park, Bryan Station and Chevy
Chase.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3785 8406 3782 8407 3785 8408 3782 8412
3781 8412 3782 8410 3780 8408 3778 8411
3774 8408 3765 8413 3760 8411 3754 8435
3785 8469 3803 8465 3811 8430 3787 8400
3787 8403 3783 8400
TIME...MOT...LOC 2127Z 342DEG 17KT 3791 8438
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:41 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 2:41 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Louisville KY 241 PM EDT Fri Jun 11 2021 .Short Term...(This evening through Saturday) Issued at 237 PM EDT Fri Jun 11 2021 Expect another afternoon of scattered showers and thunderstorms. Surface analysis places center of low pressure over central Ohio with two notable troughs, one extending SW across central KY and another extending W across central Indiana. Current radar shows scattered convection firing up along and ahead of both of these features with much less coverage over southern Indiana south to the Parkways. Overall environment is moist and unstable with SBCAPE values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But with shear values remaining low, the main threat continues to be heavy localized rainfall and potential for flooding. But it should be noted that hi-res models advertise less coverage today than yesterday as RAP soundings do show a subtle 7H warm nose. But with that said, overall environment continues to be conducive for convective development. Clearing overnight once again will lead to stratus and fog development, especially from the Bluegrass to the Lake Cumberland area. Fog should quickly dissipate after sunrise with stratus lingering for a few hours. Saturday morning min temps will range in the upper 60s to low 70s. GEFS Integrated Water Vapor Transport shows the atmospheric river weakening over the OH Valley, but still maintaining a presence over the region through Saturday night as PWATs drop to around 1.50 inches. This will allow for another afternoon of chance showers and thunderstorms, though the chance is slight. As the low moves farther east, ridging aloft builds in bringing drier air that should limit convection tomorrow afternoon. Best chances will be across southern Indiana and along the Ohio River. Highs for Saturday will push into the upper 80s to low 90s. And with dew points in the low 70s, real- feel temperatures will be in the mid to upper 90s. So stay hydrated and seek shade! && .Long Term...(Saturday night through Friday) Issued at 152 PM EDT Fri Jun 11 2021 A ridge west/trof east upper height pattern will be the rule for the upcoming week. On Sunday a broad, weak surface trough will slide through the Ohio Valley from north to south. Mid-level lapse rates, 700mb winds, and 0-6km bulk shear will be weak along with some slight upper ridging. Nevertheless, there will be plenty of moisture and instability for even a subtle boundary to work with, so will keep scattered showers/storms in the forecast with a diurnal peak in the afternoon/early evening. Current timing indicates the best chances will be in southern and eastern sections of central Kentucky. Another weak boundary is expected to slip through the region Monday night, but with little fanfare with its passage taking place at a time of low instability and weakening wind energy aloft. Depending on timing, a stray shower or storm could develop in southern Indiana in the late afternoon or early evening, but with sounding progs showing dry air aloft and some capping, will keep the general forecast dry for now. The forecast for the rest of the work week will also be dry at this time, with better rain chances associated with the main storm track across Canada (north of a powerful upper ridge that will be roasting the American Southwest where exceptional drought is already well established), along the eastern seaboard closer to the axis of the eastern upper trough, and on the central Gulf Coast in a plume of moisture coming up from the Bay of Campeche and Gulf of Mexico. Temperatures will be fairly typical for this time of year, although on Wednesday areas east of Interstate 65 may not make it out of the 70s. && .Aviation...(18Z TAF Issuance) Issued at 139 PM EDT Fri Jun 11 2021 IMPACTS: Scattered showers and thunderstorms. MVFR to IFR fog and low stratus Saturday morning at LEX. DISCUSSION: Latest surface analysis places center of low pressure of central Ohio. Expect to see another afternoon of scattered showers and thunderstorms as the region remains within a moist and unstable airmass. Radar is already showing scattered showers and isolated thunderstorms SE of a line from LEX to BWG with much less coverage NW of there. Another area of scattered convection is popping up just south of IND and is expected to continue southward, affecting SDF and LEX later this afternoon. Clearing tonight will lead to another morning of low stratus and fog, which should mostly affect LEX. Another round of late afternoon showers and storms is possible Saturday within SDF's planning period. CONFIDENCE: Medium to high on occurrence of thunderstorms, but low to medium on actual location. Medium to high on stratus and fog affecting LEX Saturday morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CG Long Term...13 Aviation...CG
Hazardous weather outlook, Jun 11, 2:44 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 244 PM EDT Fri Jun 11 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Slow-moving showers and thunderstorms will produce localized torrential downpours tonight. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible through the weekend. These thunderstorms will be capable of torrential rainfall. Areas that see repeated thunderstorms over a short time could experience localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/13
In the hours before
Special weather statement, Jun 11, 2:46 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
146 PM CDT Fri Jun 11 2021
KYZ081-082-111930-
Cumberland-Clinton-
146 PM CDT Fri Jun 11 2021
...LINE OF STRONG THUNDERSTORMS WEST OF LAKE CUMBERLAND NEAR DALE
HOLLOW LAKE...
At 145 PM CDT, radar indicated strong thunderstorms from near
Burkesville to 10 miles west of Albany to 6 miles east of Celina.
Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Albany, Burkesville, Cartwright, Snow, Savage, Ida, Modoc, Seventy
Six, Decide, and Hobart.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3668 8538 3682 8535 3683 8505 3681 8503
3676 8500 3670 8502 3669 8502 3668 8500
3667 8501 3666 8500 3662 8501 3663 8524
3662 8542
TIME...MOT...LOC 1845Z 286DEG 14KT 3679 8530 3667 8532 3656 8538
13Special weather statement, Jun 11, 4:41 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Louisville KY 441 PM EDT Fri Jun 11 2021 INZ078-079-092-KYZ032-112115- Jefferson-Clark-Scott-Trimble- 441 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON... NORTHEASTERN CLARK...CENTRAL SCOTT AND WEST CENTRAL TRIMBLE COUNTIES... At 440 PM EDT, a strong thunderstorm was located near Scottsburg, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Scottsburg, Vienna, Charlestown, Lexington, Henryville, Underwood, Otto, Clark Siding, Blocher and Marysville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3871 8583 3877 8564 3856 8538 3842 8575 TIME...MOT...LOC 2040Z 329DEG 17KT 3867 8569 CJP
Special weather statement, Jun 11, 5:14 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Louisville KY 514 PM EDT Fri Jun 11 2021 INZ091-092-KYZ030-031-112145- Floyd-Clark-Jefferson-Oldham- 514 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK...EAST CENTRAL FLOYD...WEST CENTRAL OLDHAM AND NORTH CENTRAL JEFFERSON COUNTIES... At 513 PM EDT, a strong thunderstorm was located 11 miles northwest of Prospect, moving southeast at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Louisville, Jeffersonville, Prospect, Green Spring, Glenview, Clarksville, Charlestown, Sellersburg, Goshen and Utica. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3849 8582 3853 8571 3836 8552 3825 8577 TIME...MOT...LOC 2113Z 334DEG 17KT 3847 8575 CJP
Special weather statement, Jun 11, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
528 PM EDT Fri Jun 11 2021
KYZ041-042-048-049-056-057-112215-
Bourbon-Fayette-Jessamine-Clark-Madison-Garrard-
528 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRARD...CENTRAL
CLARK...JESSAMINE...SOUTH CENTRAL BOURBON...MADISON AND FAYETTE
COUNTIES...
At 527 PM EDT, a strong thunderstorm was located 7 miles southeast of
Veterans Park, moving south at 20 mph.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Lexington, Richmond, Nicholasville, Winchester, Cardinal Hill,
Cadentown, Fayette Mall, Veterans Park, Bryan Station and Chevy
Chase.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3785 8406 3782 8407 3785 8408 3782 8412
3781 8412 3782 8410 3780 8408 3778 8411
3774 8408 3765 8413 3760 8411 3754 8435
3785 8469 3803 8465 3811 8430 3787 8400
3787 8403 3783 8400
TIME...MOT...LOC 2127Z 342DEG 17KT 3791 8438
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:40 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 5:48 AM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 11, 2:46 PM EDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jun 11, 5:07 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jun 11, 5:21 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 11, 5:31 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 59 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | LMK | Henry | 28 min |
| Jun 11, 5:41 PM EDT | Flash Flood Warning | LMK | Clark | 2 hr |
| Jun 11, 5:46 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine, Madison | 3 hr |
| Jun 11, 5:53 PM EDT | Areal Flood Advisory | LMK | Casey, Lincoln | 3 hr |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jun 11, 6:20 PM EDT | Special Weather Statement | LMK | Bullitt | 55 min |
| Jun 11, 6:23 PM EDT | Special Weather Statement | LMK | Anderson, Boyle, Garrard, Lincoln, Mercer | 67 min |
| Jun 11, 6:32 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Garrard, Lincoln, Mercer, Woodford | 3 hr |
| Jun 11, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 25 min |
| Jun 11, 6:59 PM EDT | Special Weather Statement | LMK | Jessamine, Woodford | 46 min |
| Jun 11, 7:01 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 59 min |
| Jun 11, 7:25 PM EDT | Special Weather Statement | LMK | Casey | 50 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Hart | 47 min |
| Jun 11, 7:58 PM EDT | Special Weather Statement | LMK | Marion | 47 min |
| Jun 11, 4:41 PM EDT | Special Weather Statement | LMK | Clark, Scott | 34 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 31 min |
| Jun 11, 6:43 PM EDT | Special Weather Statement | LMK | Dubois | 62 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.